MAUDE Adverse Event Report: MICROVENTION, INC. VASCULAR PLUG 18; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. VASCULAR PLUG 18; VASCULAR EMBOLIZATION DEVICE
Model Number 45-181000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a splenic embolization procedure, the noted 10mm azur vascular plug migrated from initial deployment location upon being detached from pusher wire.The plug travelled from proximal splenic into the hilum of the patient.It was reported that the event did not result in patient injury.
 
Additional Manufacturer Narrative
The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, implant migration or misplacement, premature or difficult implant detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions ¿ this device is intended for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness, or death.Reuse, reprocessing, or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.The long-term effect of this product on extravascular tissues has not been established so care should be taken to retain this device in the intravascular space.Always ensure that at least two azur detachment controllers are available before starting an azur system procedure.The implant cannot be detached with any power source other than an azur detachment controller.Do not place the delivery pusher on a bare metallic surface.Always handle the delivery pusher with surgical gloves.Do not use in conjunction with radio frequency (rf) devices.Detachment of the implant 28.The azur detachment controller is pre-loaded with battery power and will activate when a delivery pusher is properly connected.It is in a ¿power off¿ mode when no delivery pusher is attached.It is not necessary to push the button on the side of the azur detachment controller to activate it.29.Verify that the rhv is firmly locked around the delivery pusher before attaching the azur detachment controller to ensure that the implant does not move during the connection process.30.Although the delivery pusher¿s gold connectors are designed to be compatible with blood and contrast, every effort should be made to keep the connectors free of these items.If there appears to be blood or contrast on the connectors, wipe the connectors with sterile water or saline solution before connecting to the azur detachment controller.31.Connect the proximal end of the delivery pusher to the azur detachment controller by firmly inserting the proximal end of the delivery pusher into the funnel section of the azur detachment controller.32.When the azur detachment controller is properly connected to the delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the implant.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the azur detachment controller.33.Verify the implant position before pushing the detachment button.34.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.35.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the implant does not detach during the detachment cycle, leave the azur detachment controller attached to the delivery pusher and attempt another detachment cycle when the light turns green.36.The light will turn red after the number of detachment cycles specified on the azur detachment controller labeling.Do not use the azur detachment controller if the light is red.Discard the azur detachment controller and replace it with a new one when the light is red.37.Verify detachment of the implant by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no implant movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.38.After detachment has been confirmed, slowly retract and remove the delivery pusher.Advancing the delivery pusher once the implant has been detached involves the risk of vessel perforation.Do not advance the delivery pusher once the implant has been detached.
 
Event or Problem Description
It was reported that during a splenic embolization procedure, the noted 10mm azur vascular plug migrated from initial deployment location upon being detached from pusher wire.The plug travelled from proximal splenic into the hilum of the patient.It was reported that the event did not result in patient injury.Additional information received on 17jul2024: the patient was admitted for some monitoring and had some pain, but no significant adverse events.He infarcted about 20% of the spleen.A proximal embo would have aimed to reduce flow by about 20% too, so in effect we got a similar immediate outcome, but will not have the same long term flow modulation effect.
 
Additional Manufacturer Narrative
The following fields have been updated: b1.Report type.B2.Outcome attributed to adverse event.B5.Describe event or problem.H6.Impact code.

Brand Name
VASCULAR PLUG 18
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19757004
Report Number2032493-2024-00543
Device Sequence Number20466078
Product Code KRD
UDI-Device Identifier00842429101636
UDI-Public(01)00842429101636(11)240404(17)270331(10)0000563632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-181000
Device Lot Number0000563632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PG PRO 2.8FR MICROCATHETER X 140CM.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown